Alert archive / Montana / Special Weather Statements in 2012

Special Weather Statement, NWS Glasgow, MT

July 1, 2012Roosevelt County, Montana

NWS Glasgow, MT issued this special weather statement at Jul 1, 2012, 6:02 PM MDT for Roosevelt County, Montana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 6:02 PM MDT (00:02 UTC)
Expired
Jul 1, 2012, 7:00 PM MDT
In force
58 min
Issued by
NWS Glasgow, MT

County Roosevelt County, MT

The radar

The Glasgow radar (KGGW), 100 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS85 KGGW 020002
SPSGGW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
602 PM MDT SUN JUL 1 2012

MTZ020-020100-
ROOSEVELT-
602 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...

UNTIL 700 PM MDT.

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF WOLF POINT...MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS IN THE ADVISORY INCLUDE...
   BREDETTE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4856 10498 4828 10498 4817 10580 4856 10580
TIME...MOT...LOC 0003Z 233DEG 27KT 4827 10558

$$

GFF
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:28 PM MDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 1, 2:28 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
228 PM MDT SUN JUL 1 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...
AN ENERGETIC SHORTWAVE TROUGH SWINGS NORTHEAST THROUGH MONTANA
SENDING A COLD FRONT INTO UNSTABLE AIR. THE INSTABILITY WILL BE
SUPPORTED BY A SURFACE TROUGH AND VERY WARMING AIR ADVECTING INTO
NORTHEAST MONTANA. MODERATE TO STRONG CONVECTION PARAMETERS WILL
SUPPORT STRONG THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.
SPC HAS PLACE THE ENTIRE CWA WITHIN THEIR CONVECTIVE OUTLOOK FOR
SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALTHOUGH MODELS CONTINUE TO
HAVE DIFFERENT IDEAS AS TO RAIN SHOWER AND THUNDERSTORM INTENSITY
TIMING AND LOCATION...INCREASED POPS FOR THIS EVENING FOR THE
POSSIBILITY OF ORGANIZED SUPER CELLS. MODEL PRECIPITABLE WATER IS
AROUND 1 INCH BASED ON A 19Z SPECIAL SOUNDING CONDUCTED HERE. THIS
COULD BE A BIG ISSUE FOR FLASH FLOODING AS SOME STORMS MAY BE
ABLE TO BACK BUILD OR FORM AND MOVE OVER THE SAME AREAS A FEW
TIMES. STORMS ARE PROJECTED TO LEAVE THE CWA DURING THE EARLY
MORNING HOURS WITH A SLIGHTLY COOLER AIR AND A RETURN TO SOUTHWEST
FLOW BY MID MORNING.

THE STRONG EASTERLY WINDS TODAY PROMPTED THE ISSUANCE OF A WIND
ADVISORY FOR FORT PECK LAKE. WIND SHOULD DIMINISH AROUND 03Z TO
ALLOW THE NPW TO EXPIRE.

MONDAY THROUGH TUESDAY...STARTING WITH DRIER SOUTHWEST FLOW
MONDAY TRANSITIONING TO A RIDGE OVERNIGHT AND THEN BREAKING DOWN
AGAIN WITH A HEAT SPIKE AND POTENTIALLY SEVERE THUNDERSTORMS BY
TUESDAY AFTERNOON. DID ADD SOME POPS TO MONDAY NIGHT AND TUESDAY
MORNING BASE ON MODELS FINDING OVERRUNNING MOISTURE OVER A
TEMPERATURE BOUNDARY. SCT

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
PERSISTENT SOUTHWEST FLOW ALOFT WILL CONTINUE INTO MONTANA WITH
RIDGE OVER THE CENTRAL STATES AND TROF OVER THE PACIFIC NORTHWEST.
THIS WILL KEEP TEMPERATURES TO NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH NEXT WEEKEND.

MODELS CONTINUE TO INDICATE STRONG SHORTWAVE LIFTING INTO CENTRAL
SASKATCHEWAN AND PUSHING COLD FRONT ACROSS MONTANA ON TUESDAY
NIGHT WITH THE POTENTIAL FOR THUNDERSTORMS WITH THE FRONT. VERY
DRY AIR INTRUDES INTO THE STATE BEHIND THE FRONT FOR WEDNESDAY BUT
BY LATER IN THE WEEK LOW LEVEL MOISTURE IS EXPECTED TO RETURN.
MODELS NOT INDICATING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING
THROUGH THE FLOW BUT AS LOW LEVEL MOISTURE INCREASED...SO WILL
INSTABILITY...LEADING TO SOME POTENTIAL FOR THUNDERSTORMS AGAIN
INTO NEXT WEEKEND. EBERT

&&

.AVIATION...
THUNDERSTORMS WILL BE THE MOVING EAST THROUGH THE AREA AND SLOW TO
EXIT TONIGHT. GUSTY/ERRATIC AND POSSIBLY DAMAGING WINDS WITH
LARGE HAIL WILL BE THE MAIN THREATS. ACTIVITY WILL BE TO OUR EAST
MONDAY MORNING WITH MAINLY CLEAR SKIES IN IT/S WAKE. NW WINDS WILL
BE 15 KTS OR LESS...STRONGEST AT KGDV. JAMBA

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK
LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 1, 9:48 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
948 AM MDT SUN JUL 1 2012

MTZ018>020-024>027-059>062-021100-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
948 AM MDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING AND SHOULD BEGIN GENERATING THUNDERSTORMS. SOME STORMS
COULD BECOME SEVERE WITH LARGE HAIL...STRONG WINDS...AND
POTENTIAL FLASH FLOODING. THESE STORMS WILL SLOWLY MOVE EAST INTO
THE DAKOTAS DURING THE EVENING WITH THE MAJORITY EXITING DURING
THE EARLY MORNING HOURS MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE SHOWERS AND
THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-017-021>023-021100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
948 AM MDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT FOR THIS
AFTERNOON AND EARLY EVENING FOR WINDS OF 15 TO 25 MILES PER HOUR.

A DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING AND SHOULD BEGIN GENERATING THUNDERSTORMS. SOME STORMS
COULD BECOME SEVERE WITH LARGE HAIL...STRONG WINDS...AND
POTENTIAL FLASH FLOODING. THESE STORMS WILL SLOWLY MOVE EAST INTO
THE DAKOTAS DURING THE EVENING WITH THE MAJORITY EXITING DURING
THE EARLY MORNING HOURS MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE SHOWERS AND
THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 1, 6:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
602 PM MDT SUN JUL 1 2012

MTZ020-020100-
ROOSEVELT-
602 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...

UNTIL 700 PM MDT.

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF WOLF POINT...MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS IN THE ADVISORY INCLUDE...
   BREDETTE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4856 10498 4828 10498 4817 10580 4856 10580
TIME...MOT...LOC 0003Z 233DEG 27KT 4827 10558

GFF
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:13 PM MDTSpecial Weather StatementGGWMcCone47 min
Jul 1, 7:49 PM MDTSpecial Weather StatementGGWDawson56 min
Jul 1, 9:14 PM MDTSpecial Weather StatementGGWPetroleum61 min
Jul 1, 9:19 PM MDTSpecial Weather StatementGGWPhillips56 min
Jul 1, 10:14 PM MDTSpecial Weather StatementGGW46 min
Jul 1, 10:46 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Phillips, Valley59 min
Jul 1, 11:40 PM MDTSevere Thunderstorm WarningGGWDaniels, Garfield, McCone, Roosevelt, Valley65 min
Jul 2, 12:43 AM MDTSevere Thunderstorm WarningGGWDaniels, McCone, Roosevelt, Sheridan, Valley62 min
Jul 2, 1:46 AM MDTSpecial Weather StatementGGWSheridan29 min
Jul 2, 1:50 AM MDTSpecial Weather StatementGGWWibaux40 min
Jul 2, 2:35 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley37 hr
Jul 2, 3:05 PM MDTFire Weather WatchGGWDawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more12 hr

Nearby

Special Weather Statements in Montana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.